I was weening off of Paxil because of weight gain. However, I felt like hell going under 5mg so have been on 5mg for a month. Still, I have no panic attacks, which is why I am taking it. Anybody have success just taking 5mg paxil? Or is this a placebo effect?
6 Jul 2011
Some people do better on lower than normal doses. We all react differently to drugs. If the 5mg is holding you and the side effects are minimal then great! What ever works. As far as the Xanax, it can be taken with Paxil. I would use it sparingly as it can be highly addictive, as many on this site can tell you, so just be very careful with it. Be sure your Dr is okay with you taking the Xanax. If you find after time the 5mg is not working then you will need to go on something else. There are many different drugs for controlling panic attacks.
2 Oct 2011
I was on Paxil 10 mg for years. I decided to go off for a year & was fine. About a month ago started getting panic/anxiety attacks again. Had to go back on the Paxil. Been on 5mg for the last 2 weeks. I take it around 7 and take a Xanax about 9 to take the edge off & help me sleep. Not sure how long before all starts to kick in & make me feel better again. Depends on your body, 5mg may be enough for you to help! Give it time : )
6 Oct 2011
Yes Jacqueh, I take 5 mg. I am fine on that if I work out as well (good for the brain as well as body). I want to get off of Paxil all together put all the stuff I read scares me. When I do it, i will go from 5, 4 to 3 to 2 etc. and stay at those doses for as long as I need to. If 5 works that's great. My Dr. said everyone is different some people are fine on 5 some may need 80
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My 14yr old son is on citalopram (just increased to 40mg) for panic disorder. His doctor has just prescribed 0.5mg risperidone twice a day to boost ...
3 answers • 26 Sep 2013